Alert archive / Kansas / Flash Flood Warnings in 2013
Flash Flood Warning 14, NWS Topeka, KS
NWS Topeka, KS issued this flash flood warning at Jul 29, 2013, 8:43 PM CDT for Lyon County, Kansas. It was in force for 6 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 29, 2013, 8:43 PM CDT (01:43 UTC)
- Expired
- Jul 30, 2013, 2:45 AM CDT
- In force
- 6 hr
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Flood severity
- None
County Lyon County, KS
The radar
The Topeka radar (KTWX), 82 km from the middle of the area, began a volume at 01:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 29, 10:20 PM CDT | FLASH FLOOD | 4 S Olpe, KS | |
| Jul 29, 10:40 PM CDT | FLASH FLOOD | 1 S Olpe, KS | KANSAS HIGHWAY 99 IS CLOSED SOUTH OF OLPE. WATERS ON AREA STREAMS RISING VERY QUICKLY. |
| Jul 29, 10:48 PM CDT | HEAVY RAIN 5 | 4 Sse Olpe, KS | 5 INCHES OF RAIN FELL WITHIN AN HOUR AND FIFTEEN MINUTES. |
| Jul 29, 10:51 PM CDT | FLASH FLOOD | 4 Sse Olpe, KS | FLOODING OCCURRING ALONG HIGHWAY 99. WATER HAS RECEEDED SOMEWHAT IN THE PAST HOUR HOWEVER AT LEAST 6 INCHES OF FAST MOVING WATER IS REPORTED ALONG PORTIONS OF THE HIGHWAY. |
| Jul 30, 12:00 AM CDT | FLASH FLOOD | 3 Se Olpe, KS | HIGHWAY 99 IS BACK OPEN BUT NEARLY EVERY OTHER ROAD IN SOUTHERN LYON COUNTY IS IMPASSABLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 97 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 1.7 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 210 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 474 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 181 m²/s²
- 0-3 km storm-relative helicity
- 361 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.6
The text
As transmitted, in the capitals the NWS used until 2016.
053
WGUS53 KTOP 300143
FFWTOP
KSC111-300345-
/O.NEW.KTOP.FF.W.0014.130730T0143Z-130730T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
843 PM CDT MON JUL 29 2013
THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN LYON COUNTY IN EAST CENTRAL KANSAS...
* UNTIL 1045 PM CDT
* AT 839 PM CDT...TRAINED WEATHER SPOTTERS REPORTED UP TO 5 INCHES
OF RAIN HAS FALLEN OVER THE WARNED AREA. AN ADDITIONAL 1 TO 2 INCHES
IS POSSIBLE OVER THE NEXT HOUR.
* LOCATIONS IMPACTED INCLUDE...
OLPE...
THE NORTH BRANCH OF VERDIGRIS RIVER HAS EXPERIENCED THE HEAVIEST
RAINFALL SO FAR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. MOVE TO HIGHER GROUND...AWAY FROM RISING WATER.
DO NOT DRIVE INTO AREAS WHERE THE WATER COVERS THE ROAD.
&&
LAT...LON 3817 9636 3844 9636 3844 9635 3828 9595
3826 9595 3826 9596 3817 9596 3817 9635
$$
SANDERS4 follow-up statements
205
WGUS53 KTOP 300330
FFWTOP
KSC111-300545-
/O.EXT.KTOP.FF.W.0014.000000T0000Z-130730T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
1030 PM CDT MON JUL 29 2013
THE NATIONAL WEATHER SERVICE IN TOPEKA HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
SOUTHERN LYON COUNTY IN EAST CENTRAL KANSAS...
* UNTIL 1245 AM CDT
* AT 1025 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT UP TO 6 INCHES OF RAIN HAD FALLEN IN LESS THAN 3 HOURS...WITH
SIGNIFICANT FLASH FLOODING LIKELY...PARTICULARLY ON EAGLE CREEK
AND ALL OF ITS TRIBUTARIES AND THE NORTH BRANCH OF THE VERDIGRIS
RIVER AND ITS TRIBUTARIES.
* LOCATIONS IMPACTED INCLUDE...
OLPE...
RURAL AREAS OF SOUTHERN LYON COUNTY...
THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 117 AND 125.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. MOVE TO HIGHER GROUND...AWAY FROM RISING WATER.
&&
LAT...LON 3817 9636 3844 9636 3844 9635 3828 9595
3826 9595 3826 9596 3817 9596 3817 9635
$$
BARJENBRUCH310
WGUS73 KTOP 300352
FFSTOP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1052 PM CDT MON JUL 29 2013
KSC111-300545-
/O.CON.KTOP.FF.W.0014.000000T0000Z-130730T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LYON-
1052 PM CDT MON JUL 29 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT FOR
SOUTHERN LYON COUNTY...
AT 1046 PM CDT...TRAINED WEATHER SPOTTERS AND LAW ENFORCEMENT
REPORTED FLASH FLOODING OVER THE WARNED AREA. HIGHWAY 99 HAD TO BE
CLOSED DUE TO FLASH FLOODING SOUTH OF OLPE. OTHER COUNTY ROADS HAVE
ALSO BEEN FLOODED BY FAST MOVING WATER. A TRAINED SPOTTER MEASURED 5
INCHES OF RAIN IN ONE HOUR AND FIFTEEN MINUTES 4 MILES SOUTH OF
OLPE. RAPID WATER RISES AND FLASH FLOODING IS LIKELY...PARTICULARLY
ON EAGLE CREEK AND ALL OF ITS TRIBUTARIES...AND THE NORTH BRANCH OF
THE VERDIGRIS RIVER AND ITS TRIBUTARIES.
LOCATIONS IMPACTED INCLUDE...
OLPE...
RURAL AREAS OF SOUTHERN LYON COUNTY.
THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 117 AND 125.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. MOVE TO HIGHER GROUND...AWAY FROM RISING WATER.
DO NOT DRIVE INTO AREAS WHERE THE WATER COVERS THE ROAD.
&&
LAT...LON 3817 9636 3844 9636 3844 9635 3828 9595
3826 9595 3826 9596 3817 9596 3817 9635
$$
BARJENBRUCH667
WGUS53 KTOP 300541
FFWTOP
KSC111-300745-
/O.EXT.KTOP.FF.W.0014.000000T0000Z-130730T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
1241 AM CDT TUE JUL 30 2013
THE NATIONAL WEATHER SERVICE IN TOPEKA HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
SOUTHERN LYON COUNTY IN EAST CENTRAL KANSAS...
* UNTIL 245 AM CDT
* AT 1234 AM CDT...LOCAL LAW ENFORCEMENT REPORTED FLASH FLOODING FROM
HEAVY RAIN OVER THE WARNED AREA. OVER 6 INCHES OF RAIN HAS FALLEN
OVER THE LAST 6 HOURS...WITH EAGLE CREEK AND ALL OF ITS
TRIBUTARIES AND THE NORTH BRANCH OF THE VERDIGRIS RIVER AND ITS
TRIBUTARIES BEING FLOODED. ALL ROADS SOUTH OF ROAD 70 IN SOUTHERN
LYON COUNTY ARE IMPASSIBLE AT THIS TIME EXCEPT HIGHWAY 99.
* LOCATIONS IMPACTED INCLUDE...
OLPE...
RURAL AREAS OF SOUTHERN LYON COUNTY...
THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 117 AND 125.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. MOVE TO HIGHER GROUND...AWAY FROM RISING WATER.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
TOPEKA.
&&
LAT...LON 3817 9636 3844 9636 3844 9635 3828 9595
3826 9595 3826 9596 3817 9596 3817 9635
$$
LEIGHTON551
WGUS73 KTOP 300742
FFSTOP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
242 AM CDT TUE JUL 30 2013
KSC111-300752-
/O.EXP.KTOP.FF.W.0014.000000T0000Z-130730T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LYON-
242 AM CDT TUE JUL 30 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT 245 AM CDT FOR SOUTHERN
LYON COUNTY...
AT 242 AM CDT...LOCAL LAW ENFORCEMENT REPORTS THAT THE FLASH FLOODING
IS NO LONGER OCCURRING AND RUNOFF FROM THE THUNDERSTORMS CONTINUES TO
RECEDE. THEREFORE THE FLASH FLOOD WARNING IS NO LONGER IN EFFECT.
LAT...LON 3817 9636 3844 9636 3844 9635 3828 9595
3826 9595 3826 9596 3817 9596 3817 9635
$$
LEIGHTONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 7:01 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jul 29, 7:01 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE TOPEKA KS 701 PM CDT MON JUL 29 2013 ...UPDATE TO AVIATION... .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 348 PM CDT MON JUL 29 2013 LATEST WATER VAPOR SATELLITE LOOP AND PROFILERS SHOW A SHORTWAVE TROUGH MOVING ACROSS COLORADO AND ANOTHER WAVE OVER CENTRAL KANSAS. SURFACE WARM FRONTAL BOUNDARY EXTENDS ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS AT 20Z. LATEST MESOSCALE ANALYSIS SHOWS INCREASING SURFACE BASED CAPE OF 900 TO 1500 J/KG ACROSS CENTRAL THROUGH EAST CENTRAL KANSAS WITH AROUND 20 KTS OF LOW LEVEL SHEAR AND AROUND 30 KTS OF 0-6 KM SHEAR. THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG AND NORTH OF THE WARM FRONT INTO NORTHEAST AND EAST CENTRAL KANSAS. INCREASING LOW LEVEL JET WILL INCREASE ISENTROPIC LIFT OVER THE BOUNDARY AND ALSO ADVECT HIGHER MOISTURE INTO NORTHEAST AND EAST CENTRAL KANSAS. WILL CONTINUE WITH THE FLOOD WATCH THROUGH TONIGHT WITH CELLS CAPABLE OF DROPPING HEAVY RAINS OF 1 TO 2 INCHES PER HOUR WHICH WILL ADD TO THE FLOOD THREAT. IN ADDITION TRAINING CELLS NEAR AND NORTH OF THE WARM FRONT ARE EXPECTED TO INCREASE FLOODING RISK THROUGH THE EVENING AND OVERNIGHT. THE VEERING OF THE LOW LEVEL JET LATE IN THE NIGHT WILL FOCUS THE HIGH MOISTURE ADVECTION INTO SOUTHEAST KANSAS AND MISSOURI WITH THE HEAVIER RAINS MOVING OFF TO THE EAST. A MID LEVEL WAVE WILL MOVE ACROSS THE STATE TONIGHT AS WELL WHICH WILL INCREASE THE VERTICAL MOTIONS IN A DEEP LAYER ACROSS EASTERN KANSAS. LOWS TONIGHT WILL NOT BE AS COOL WITH MOST LOCATIONS IN THE 60S WITH LOWS AROUND 70 IN EAST CENTRAL KANSAS AS THE WARM FRONT LIFTS NORTH. BEHIND THE TROUGH AXIS ON TUESDAY A FRONT WILL BISECT THE CWA IN THE MORNING THEN MOVING SOUTHEAST THROUGH THE DAY. SHOWERS AND THUNDERSTORMS MAY LINGER IN THE EAST THROUGH EARLY AFTERNOON BUT LOCALLY HEAVY RAINFALL IS NOT EXPECTED. HIGHS ON TUESDAY WILL WARM BACK UP INTO THE 80S. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 348 PM CDT MON JUL 29 2013 TUESDAY NIGHT THROUGH THURSDAY... FEW CHANGES TO THE FORECAST THIS PERIOD. UPPER RIDGE BEGINS TO BUILD OVER THE ROCKIES AS LOW DIGS ALONG THE WEST COAST. AS RIDGE AMPLIFIES THE SYSTEM MOVING ACROSS SOUTHERN CANADA TURNS TOWARD THE NORTHERN GREAT LAKES WEDNESDAY. RESULTING NORTHWEST FLOW ALOFT DROPS WEAK BOUNDARY INTO THE AREA BY WEDNESDAY AFTERNOON. ENOUGH INSTABILITY AND LINGERING MOISTURE TO WARRANT ADDITION OF SLIGHT CHANGE POPS ACROSS NORTH CENTRAL AND NORTHEAST KANSAS DURING THIS PERIOD. ANY ACTIVITY SHOULD DIMINISH QUICKLY IN THE EVENING. MODELS HINTING THAT SOME CONVECTIVE ACTIVITY POSSIBLE AGAIN THURSDAY AFTERNOON IN CONTINUED NORTHWEST FLOW. AT THIS TIME DIFFICULT TO PINPOINT WHEN AND WHERE THIS WILL OCCUR...SO FOR NOW ONLY ADDED SLIGHT CHANCE TO FAR NORTH CENTRAL. NEAR NORMAL TEMPERATURES EXPECTED BOTH DAYS. JJZ MODELS CONTINUE TO SHOW THE STRONGER SHORTWAVE TROUGH MOVING SOUTHEAST ACROSS THE MID/LOWER MO VALLEY THURSDAY NIGHT INTO FRIDAY WITH THE NORTHERN CWA MOST IN LINE WITH A POSSIBLE MCS ASSOCIATED WITH THE UPPER LEVEL FEATURE. A WEAK FRONT SHOULD ALSO SHIFT SOUTHWARD INTO THE AREA...THEN REMAIN NEARLY STATIONARY IN OR NEAR THE COUNTY WARNING AREA THROUGH THE WEEKEND INTO MONDAY. MODELS IN AGREEMENT THAT THERE WILL ALSO BE THE POTENTIAL FOR SEVERAL WEAK SHORTWAVES TO MOVE THROUGH THE WEST TO NORTHWEST FLOW ALOFT AND ACROSS THE AREA THROUGH THE WEEKEND. WILL THEREFORE CONTINUE CHANCE/SLIGHT CHANCE POPS NOT ONLY THROUGH THE WEEKEND BUT INTO MONDAY AS WELL. WITH THE CLOUDS...PRECIPITATION CHANCES AND FRONT IN THE AREA...IT IS DIFFICULT TO FOCUS ON ANY ONE DAY FOR THE HIGHEST TEMPERATURES THIS FAR OUT...SO WILL KEEP THE FCST HIGHS IN THE 80S THROUGH THE PERIOD WITH LOWS GENERALLY 65 TO 70. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING) ISSUED AT 653 PM CDT MON JUL 29 2013 BANDS OF LIGHT TO MODERATE RAIN WITH OCCASIONAL LIGHTNING WILL CONTINUE EASTWARD ACROSS TERMINALS DURING THE EVENING HOURS. IFR CIGS ARE EXPECTED AFT 00Z AT KTOP/KFOE/KMHK WITH VIS REDUCED BETWEEN 3SM AND 4SM THRU 11Z. FOG DEVELOPING AS THE RAIN BANDS EXIT AFT 11Z MAY BRING CIGS DOWN TO MVFR AND PERHAPS IFR DEPENDING ON THE THICKNESS AND LINGERING SHOWERS IN VCNTY. WILL MONITOR POTENTIAL AT NEXT ISSUANCE. SCT MVFR CLOUDS MAY LINGER INTO THE EARLY AFTERNOON BEFORE IMPROVING TO VFR TOWARDS THE END OF FORECAST PERIOD. WINDS FROM THE EAST AND SOUTHEAST AOA 10 KTS SHOULD SHIFT TO THE NORTH AND NORTHEAST AOB 10 KTS AFT 10Z. && .TOP WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH TUESDAY MORNING FOR KSZ021>024-026-034>040- 054>056-058-059. && SHORT TERM...53 LONG TERM...63/JJZ AVIATION...BOWEN
Hazardous weather outlook, Jul 29, 3:40 PM CDT, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 340 PM CDT MON JUL 29 2013 KSZ008>012-020>024-026-034>040-054>056-058-059-302045- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 340 PM CDT MON JUL 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS AND OCCASIONAL THUNDERSTORMS WILL CONTINUE THROUGH THE NIGHT ESPECIALLY ACROSS NORTHEAST AND EAST CENTRAL KANSAS. SOME OF THESE STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL AND A FLOODING THREAT. IN ADDITION TO THE HEAVY RAINFALL...SOME OF THE STORMS ACROSS EAST CENTRAL KANSAS MAY BECOME SEVERE SOUTH OF AN ADMIRE TO GARNETT LINE. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN HAZARDS. AN ISOLATED TORNADO IS ALSO POSSIBLE. A FLOOD WATCH REMAINS IN EFFECT FOR ALL COUNTIES ALONG AND SOUTH OF A LINE FROM OTTAWA COUNTY TO JACKSON COUNTY UNTIL 7 AM TUESDAY MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A CHANCE OF THUNDERSTORMS TUESDAY MORNING ACROSS PARTS OF NORTHEAST AND EAST CENTRAL KANSAS. THERE ARE ADDITIONAL CHANCES FOR THUNDERSTORMS NORTH OF INTERSTATE 70 WEDNESDAY. THUNDERSTORM CHANCES WILL CONTINUE FRIDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Local storm report, Jul 29, 5:07 PM CDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
507 PM CDT MON JUL 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM HEAVY RAIN 5 NE SOLDIER 39.59N 95.90W
07/29/2013 M4.75 INCH NEMAHA KS PUBLIC
STORM TOTAL RAINFALL AS OF 5 PM CDT.
&&
JBLocal storm report, Jul 29, 5:54 PM CDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
554 PM CDT MON JUL 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM HEAVY RAIN 6 N WAMEGO 39.29N 96.31W
07/29/2013 E5.35 INCH POTTAWATOMIE KS PUBLIC
STORM TOTAL AS OF 530 PM CDT.
&&
JBLocal storm report, Jul 29, 6:11 PM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
611 PM CDT MON JUL 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0611 PM HEAVY RAIN N CIRCLEVILLE 39.51N 95.86W
07/29/2013 M4.30 INCH JACKSON KS TRAINED SPOTTER
STORM TOTAL AS OF 6 PM CDT
&&
JBLocal storm report, Jul 29, 6:26 PM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
626 PM CDT MON JUL 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HEAVY RAIN 4 NNE HAVENSVILLE 39.56N 96.05W
07/29/2013 M4.50 INCH POTTAWATOMIE KS PUBLIC
THE VERMILLION CREEK UPSTREAM OF ONAGA WAS BANK FULL BUT
HAS BEGUN TO SLOWLY RECEDE. RAINFALL IS CURRENTLY LIGHT.
&&
BARJENBRUCHLocal storm report, Jul 29, 7:11 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
711 PM CDT MON JUL 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HEAVY RAIN 8 SW OLPE 38.20N 96.29W
07/29/2013 M3.70 INCH LYON KS TRAINED SPOTTER
24 HOUR RAINFALL TOTAL.
&&
BARJENBRUCHLocal storm report, Jul 29, 7:51 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
751 PM CDT MON JUL 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HEAVY RAIN 5 SSW OLPE 38.19N 96.19W
07/29/2013 M4.80 INCH LYON KS TRAINED SPOTTER
STORM TOTAL. RAINFALL RATE IN LESS THAN AN HOUR WAS 1.10
INCHES. STANDING WATER ON ROADS AND FARMLAND.
&&
JBThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 7:51 PM CDT | Areal Flood Advisory | TOP | Lyon | 114 min |
| Jul 29, 8:49 PM CDT | River Flood Warning | TOP | Lyon | 10 days |
| Jul 29, 8:49 PM CDT | River Flood Warning | TOP | Coffey, Lyon | 65 hr |
| Jul 29, 11:13 PM CDT | Areal Flood Advisory | TOP | Coffey | 92 min |
| Jul 30, 1:56 PM CDT | Dense Fog Advisory | TOP | Anderson, Brown, Clay, Cloud, Coffey, Dickinson and 17 more | 16 hr |
Nearby
Flash Flood Warnings in Kansas, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.